Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mucous Discharges
May 14, 2003

I was diagnosed as pos. this march--neg last year. My tcell count goes is about 500 and vl is about 350,000. I am not on meds yet. I have always been pretty health, though had iritable bowel syndrome which comes and goes.

I have this mucous discharge coming from my rectum. It is clear and comes usually not in the stools. I had giardia three months ago and was treated. Because this mucous persisted, I had a re-testof giardia two months ago and that was neg. I went to a non-hiv doc last week and he thought maybe it is irritable bowel (which I had years ago but not with these mucous symptoms) The doc would not order a full colon exam at this time though my gfather died young of colon cancer and the doc said I may have polpys) Instead, he told me to take metamucil. I have not told that doc my hiv status--i have recently paid an hiv specialist out of pocket while i await new insurance to kick on as I am on a cobra i will see the hiv specialist all the time starting in june--but dont want to wait too long in case this is something serious). Anyway. have any of you seen any of this mucous discharge stuff in your practice? It is very diconcerting to me. Pluus the past two days I have felt very sleepy and tired. Please help.

Response from Dr. Henry

Persistent mucous discharege is an indication to get a good GI examination with cultures/flex sigmoidoscopy or colonoscopy. Inflammatory bowel disease or other forms of colitis/proctitis (including sexually transmitted diseases) would be a concern. Irritable bowel disease would be a diagnosis of exclusion after other conditions have been ruled out. HIV per se rarely would cause that complaint be itself when the CD4 count is high. KH



Previous
Out with AZT?
Next
garlic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement